Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Loss of sex drive
Jun 4, 2008

Ever since being diagnosed and starting treatment I have noticed a severe decline in my sex drive. More alarming though is that the sensations in my penis are greatly reduced. Is this something that is normal from treatment?

Response from Dr. Henry

Sexual dysfunction is common in the general male population and perhaps more common in HIV+ persons +/- treatment. Low testosterone levels seem more common in HIV+ persons whether they are on treatment or not. Sex drive is a complex phenemenon with both physiologic (ie testosterone levels, nervous system function) and psychologic factors contributing significantly so it can be tough to sort out the main issue for a given patient. An evaluation by an experienced sexologist is often helpful. To my knowledge no particular HIV drug has been consistently directly linked to decreased sensations in the penis though an idiosyncratic response seems possible. KH



Previous
Feeling unconfortable on my throat
Next
Atripla +rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement